Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Fluttering in abdomen, difficulty breathing on lifting something heavy, supra ventricular tachycardia. Treatment?

Hi, I am 47years old. Female and in pretty good health. Two months ago I lifed my dad when he fell and that night had to go to the hospital with something called (forgive me if this is spelled wrong) Supra ventricular Tachacardia. THey said it happens from stimulants but I had only one small cup of herb tea that day. THey saw nothing in my blood and everything was normal. Since then every time I pick up something over about 25 lbs i get this strange feeling. Flutters and it is sometimes hard to breath.
Asked On : Fri, 20 Jul 2012
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Cardiologist 's  Response
Dear patient,

Thanks for the question. Yes, indeed your story sounds suggestive of a supraventricular tachycardia, which is usually a small focus of cells in the upper chamber of the heart that fires rapidly in an intermittent fashion; it is a benign arrhythmia that does not kill people, but can give symptoms like fatigue, shortness of breath and be relatively disabiling if very frequent. Mainstays of treatment include indeed avoiding stimulants such as caffeine, chocoloate, tea, tobacco, energy drinks, over the counter cold remedies,etc. If the episodes are very frequent, there are medications to reduce the automaticity of the heart like calcium channel blockers and beta blockers; ultimately, if medications fail, usually the small area of the heart can be "burned" in a procedure called an ablation.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Fri, 19 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor